MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 3X30IN 2-0 S/A TF; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 3X30IN 2-0 S/A TF; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number D9541
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The manufacturing record evaluation was performed and identified a non-conformance, which was raised to address the event reported.The necessary actions have been taken to address the issue.The final quality release criteria were met before this batch was released for distribution.Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure? how was the needle grasped and how was control lost of the needle? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status? if device is available for return, please provide: return date and tracking information? can you provide a copy of voluntary medwatch report for this case or report number?.
 
Event or Problem Description
It was reported that the patient underwent a laparoscopic nissen fundoplication with gastrostomy on (b)(6) 2021 and the suture was used.During use on the patient, the needle detached from the suture and fell inside the patient.It was not detected immediately or with post-procedure count, but it was found on subsequent x-ray.The patient was returned to or on (b)(6) 2021 and the needle was retrieved successfully in laparoscopic removal procedure.Additional information has been requested.

Brand Name
EB EXC GRN 3X30IN 2-0 S/A TF
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11825273
Report Number2210968-2021-04638
Device Sequence Number3535390
Product Code GAT
UDI-Device Identifier10705031033481
UDI-Public10705031033481
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberD9541
Device Catalogue NumberD9541
Device Lot NumberQAMLLA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2021
Initial Report FDA Received Date05/14/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;